U.S. doctors online nowAsk doctors free
A 22-year-old female asked:

I take apr birth control but ive missed the white sugar pills at the end of the pack last month and all july when i started i had no period i was exhausting the use of plan bs for 3 months i sought out help but now during intimacy i bleed why? help?

2 doctor answers3 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 25 years experience
Oral contraceptives contain low levels of hormones that regulate your body's menstrual cycle so that ovulation will not take place. Taken regularly, that is all you need to prevent pregnancy. Plan B has high levels of hormones which, taken after unprotected sex, prevents fertilized embryo's from implanting in your uterus. The high hormone levels disrupt your menstrual cycle and can cause bleeding.
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Regardless of the stated use of oral bcp's (incl. "Plan B's"), bleeding during or after intercourse is generally b/c of inflammation of the cervix. See your GYN physician, as a simple cryo or cautery can treat the inflammation, and normal mucosal cells will reform the cervical area.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 14, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.